MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941824350
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/25/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient died.The patient presented for multivessel percutaneous coronary intervention with a non-boston scientific (bsc) heart pump in use.The 80 to 90% stenosed target lesion was located in the severely calcified proximal circumflex artery.A rotapro and a non-bsc lithotripsy balloon were utilized with no patient issues.Seven stents were deployed with no patient complications.A 3.50 x 24 mm synergy xd drug-eluting stent (des) was deployed, and afterward, the physician instructed the technician to inflate the stent delivery system balloon to 30 atm before removing the system.The balloon was inflated for 20 seconds and then fully deflated after about 5 seconds.During removal, the hypotube or balloon got stuck.Resistance was encountered and the device was removed with force causing the hypotube to snap inside the patient.Balloon markerbands showed that a portion of the hypotube was sitting between the left main and aorta.Following consultation with a surgeon, the decision was made to attempt to retrieve the device fragment with a snare.Anesthesia was called to intubate the patient.Multiple unsuccessful attempts were made to snare the fragment before the decision was made to deploy a stent in the left main to tack the fragment to the left main wall and complete the procedure.The patient was admitted to the intensive care unit for observation.The next day the patient was brought back to the catheter lab to reapply the non-bsc heart pump, but the patient died.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20894761
Report Number2124215-2024-77803
Device Sequence Number18336173
Product Code NIQ
UDI-Device Identifier08714729981060
UDI-Public08714729981060
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2026
Device Model NumberH7493941824350
Device Catalogue NumberH7493941824350
Device Lot Number0033300695
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2024
Initial Report FDA Received Date12/10/2024
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age84 YR
Patient SexMale
Patient RaceWhite